MAUDE Adverse Event Report: STRYKER GMBH SONICANCHOR KIT 2.5X10 MM / FORCE FIBRE #0 / C-2; PIN, FIXATION, SMOOTH

STRYKER GMBH SONICANCHOR KIT 2.5X10 MM / FORCE FIBRE #0 / C-2; PIN, FIXATION, SMOOTH
Catalog Number 1910-1272S
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "it was reported that an expired implant was used on the patient.Expiration date was 04-may-2024.Discovery was made on 20/may/2024 when attempting to bill for the implant.There was not a delay to the surgery.The surgeon requested the drill and two implants be opened once he confirmed a repair was necessary.I pulled the drill and sonic anchor implants from an implant kit.I confirmed the product descriptions on all three items, and i thought i checked the expiration dates on each before handing them to hospital staff (nurse circulator) to inspect, open, and pass onto the sterile field.The item in question was the third item opened.".
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "it was reported that an expired implant was used on the patient.Expiration date was 04-may-2024.Discovery was made on (b)(6) 2024 when attempting to bill for the implant.There was not a delay to the surgery.The surgeon requested the drill and two implants be opened once he confirmed a repair was necessary.I pulled the drill and sonic anchor implants from an implant kit.I confirmed the product descriptions on all three items, and i thought i checked the expiration dates on each before handing them to hospital staff (nurse circulator) to inspect, open, and pass onto the sterile field.The item in question was the third item opened.".
 
Additional Manufacturer Narrative
Correction: please refer to section d3.The reported event was not caused by a deficiency of the device as the expiry date was clearly legible on the label and the usage of the implant does not lie in the responsibility of the manufacturer.Review of the device history records of the device reported did not indicate any conspicuities; the dhr contain a copy of the id-label (label for packaging).All labels indicate end of shelf life (b)(6) 2024 (nominal value).The device reported was documented as faultless prior to distribution.Evaluation revealed evidence that the event is not linked to a deficiency of the device but is rather related to off-label use and has to be classified as user-customer-shelf-life exceeded.We have forwarded it in a previous similar case for review and statement by a health care professional [excerpts]: in case of the expiration of shelf-life stryker cannot guarantee the performance and safety for use.Re-sterilization is only possible for those devices where stryker explicitly describes a re-sterilization process in the ifu.The risk of infection will increase with the time passed after the expiry date which is printed on the packaging.Within the labelling there are statements referring to the expiration of shelf life: ¿in the event of contamination, expiration of shelf life, or in the case of products supplied non-sterile, the product must be subjected to an appropriate cleaning process and sterilized by means of a validated sterilization procedure before use, unless specified otherwise in the product labeling or respective product technical guides.¿ a review of the labeling did not indicate any abnormalities.The labelling on the package informs about the expiry date.The ifu instructs among others: ¿please see full labeling for all necessary information!¿ no indications of material, manufacturing or design related problems were found during the investigation.Finally, it lies in the responsibility of the treating surgeon how to proceed further on.At the time of investigation closure no known adverse consequences were reported apart from the fact that an expired implant was implanted.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.

Brand Name
SONICANCHOR KIT 2.5X10 MM / FORCE FIBRE #0 / C-2
Common Device Name
PIN, FIXATION, SMOOTH
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19542027
Report Number0009610622-2024-00286
Device Sequence Number12683033
Product Code HTY
UDI-Device Identifier07613327096163
UDI-Public07613327096163
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K143063
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2024
Device Catalogue Number1910-1272S
Device Lot Number1000527998
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/20/2024
Supplement Date Received by Manufacturer08/30/2024
Initial Report FDA Received Date06/14/2024
Supplement Report FDA Received Date09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age19 YR
Patient SexFemale